Alert archive / Louisiana / River Flood Warnings in 2013
River Flood Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 11, 2013, 8:59 AM CST for Saint Tammany Parish, Louisiana. It took effect at Feb 12, 2013, 6:48 PM CST. It was in force for 102 min.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2013, 8:59 AM CST (14:59 UTC)
- In effect from
- Feb 12, 2013, 6:48 PM CST
- Expired
- Feb 12, 2013, 8:30 PM CST
- In force
- 102 min
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
249 WGUS44 KLIX 111459 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 859 AM CST MON FEB 11 2013 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-122059- /O.NEW.KLIX.FL.W.0039.130212T1720Z-130214T0200Z/ /CVEL1.1.ER.130212T1720Z.130213T0600Z.130213T2000Z.NO/ 859 AM CST MON FEB 11 2013 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * FROM TUESDAY MORNING TO WEDNESDAY EVENING. * AT 8:30 AM MONDAY THE STAGE WAS 1.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MORNING TUESDAY AND CONTINUE TO RISE TO NEAR 7.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS WILL BEGIN TO FLOOD * IMPACT...AT 6.0 FEET...THE RIVER WILL LEAVE ITS BANKS UNDER THE BOSTON STREET BRIDGE AND BEGIN TO FLOOD THE BOSTON TOWERS PROPERTY $$
3 follow-up statements
263 WGUS84 KLIX 120240 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 840 PM CST MON FEB 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-130840- /O.EXT.KLIX.FL.W.0039.130212T1840Z-130214T1700Z/ /CVEL1.1.ER.130212T1840Z.130213T1200Z.130214T1100Z.NO/ 840 PM CST MON FEB 11 2013 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * FROM TUESDAY AFTERNOON TO THURSDAY MORNING. * AT 7:30 PM MONDAY THE STAGE WAS 2.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 7.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS WILL BEGIN TO FLOOD * IMPACT...AT 6.0 FEET...THE RIVER WILL LEAVE ITS BANKS UNDER THE BOSTON STREET BRIDGE AND BEGIN TO FLOOD THE BOSTON TOWERS PROPERTY. $$
088 WGUS84 KLIX 121636 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1036 AM CST TUE FEB 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-132236- /O.EXT.KLIX.FL.W.0039.130213T0048Z-130214T1648Z/ /CVEL1.1.ER.130213T0048Z.130213T1200Z.130214T1048Z.NO/ 1036 AM CST TUE FEB 12 2013 THE FLOOD WARNING CONTINUES FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * FROM THIS EVENING TO THURSDAY MORNING. * AT 9:30 AM TUESDAY THE STAGE WAS 4.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 7.5 FEET WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS WILL BEGIN TO FLOOD * IMPACT...AT 6.0 FEET...THE RIVER WILL LEAVE ITS BANKS UNDER THE BOSTON STREET BRIDGE AND BEGIN TO FLOOD THE BOSTON TOWERS PROPERTY $$
217 WGUS84 KLIX 130230 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 830 PM CST TUE FEB 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-130300- /O.CAN.KLIX.FL.W.0039.000000T0000Z-130214T1648Z/ /CVEL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 830 PM CST TUE FEB 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * AT 7:30 PM TUESDAY THE STAGE WAS 4.5 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 4.8 FEET. THE RIVER WILL FALL TO 2.3 FEET BY THURSDAY MORNING FEBRUARY 14TH. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 7:14 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 11, 7:14 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 AM CST MON FEB 11 2013
.SOUNDING DISCUSSION...
THERE WERE NO PROBLEMS WITH THE 12Z UPPER AIR RELEASE. THE
SOUNDING PROFILE EARLY THIS MORNING INDICATED AN UNSTABLE
ATMOSPHERE ABOVE THE LOWER MOST LEVELS. A SURFACE INVERSION WAS
PRESENT ALONG WITH A WEAK INVERSION BETWEEN 875 AND 825 MB AND
ANOTHER BETWEEN 650 AND 625 MB. THE SOUNDING WAS MOIST UP TO 850
MB...BUT WAS DRIER BETWEEN 850 AND 575 MB WHEN COMPARED TO 12 HOURS
AGO. THE PRECIPITABLE WATER VALUE LOWERED TO 1.23 INCHES FROM
1.51 INCHES YESTERDAY EVENING. WINDS WERE SOUTHWEST FROM THE
SURFACE UP TO 400 MB...AND THEN WEST ABOVE THAT LEVEL. WINDS WERE
AROUND 25 KNOTS AT 85H...65 KNOTS AT 50H...AND 110 KNOTS AT 25H. 11
&&
.PREV DISCUSSION... /ISSUED 340 AM CST MON FEB 11 2013/
SHORT TERM...
A STATIONARY FRONT CURRENTLY EXTENDING FROM THE BATON ROUGE METRO
AREA ACROSS THE NORTHSHORE AND INTO SOUTHERN MISSISSIPPI WILL
SERVE AS A FOCUSING MECHANISM FOR UNSETTLED WEATHER THROUGH
WEDNESDAY. IN THE MID TO UPPER LEVELS...DEEP LAYER SOUTHWEST FLOW
WILL REMAIN IN PLACE. SEVERAL FAST MOVING UPPER LEVEL DISTURBANCES
WILL RIDE ALONG IN THE SOUTHWEST FLOW AND PROVIDE ENOUGH FORCING
TO PRODUCE SEVERAL ROUNDS OF RAINFALL ACROSS THE FORECAST AREA.
INITIALLY...THE MAIN FOCUS FOR HEAVIER RAINS WILL BE ALONG AND TO
THE NORTH OF THE BOUNDARY THIS MORNING. A BAND OF SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL HAS BEGUN TO DEVELOP IN
THE LAST HOUR. THIS BAND OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO REDEVELOP AND TRACK ACROSS PORTIONS OF SOUTHWEST
MISSISSIPPI AND AREAS IN LOUISIANA TO THE NORTH OF INTERSTATE 12.
HAVE WENT WITH CATEGORICAL POPS IN THIS AREA FOR THE MORNING
HOURS.
TO THE SOUTH OF THE BOUNDARY...A STOUT MARINE LAYER AIRMASS
WILL KEEP THINGS RATHER CALM THROUGH THE MORNING HOURS. A FEW
AREAS OF FOG...SOME DENSE AT TIMES...WILL BEGIN TO BREAK UP BY
MID-MORNING. BY THE AFTERNOON HOURS...THERE SHOULD BE ENOUGH
FORCING ASSOCIATED WITH A FAST MOVING DISTURBANCE KICKING OUT OF
TEXAS AND MOVING THROUGH THE GULF SOUTH TO SPARK A BAND OF SHOWERS
AND THUNDERSTORMS. IT APPEARS THE HIGHEST THREAT FOR ANY
CONVECTION AND HEAVIER RAINFALL WILL BE DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS. THE RISK OF SEVERE WEATHER LOOKS
LOW...GIVEN THE MARINE LAYER INFLUENCES IN PLACE.
HOWEVER...FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS
COULD IMPACT CARNIVAL ACTIVITIES.
A MADDOX TYPE OVERRUNNING HEAVY RAINFALL EVENT WILL DEVELOP
TONIGHT ACROSS MOST OF THE FORECAST AREA AND CONTINUE INTO
TOMORROW. EXPECT TO SEE SEVERAL BANDS OF HEAVY RAIN WITH EMBEDDED
ELEVATED THUNDERSTORMS PASS THROUGH THE FORECAST AREA...IN
ASSOCIATION WITH FAST MOVING UPPER LEVEL DISTURBANCES. HAVE KEPT
IN CATEGORICAL POPS FOR NORTHERN ZONES TONIGHT...WITH LIKELY POPS
TO THE SOUTH...AND PUSH POPS UP TO CATEGORICAL FOR ALL AREAS
TOMORROW. EXPECT TO SEE RAINFALL TOTALS OF 3 TO 4 INCHES ACROSS A
BROAD AREA...WITH LOCALLY HIGHER TOTALS OF UP TO 6 INCHES
POSSIBLE. THIS COULD LEAD TO LOCALIZED FLASH FLOODING ISSUES...AND
WILL KEEP THE FLASH FLOOD IN EFFECT THROUGH TOMORROW.
CONDITIONS WILL BEGIN TO TRANSITION TUESDAY NIGHT...AS A SHORT
WAVE TROUGH FINALLY EJECTS OUT OF THE FOUR CORNERS AND MOVES INTO
THE MIDWEST BY WEDNESDAY MORNING. A WEAK SURFACE LOW WILL DEVELOP
OVER THE SOUTHERN PLAINS AND PUSH INTO THE TENNESSEE VALLEY
AT THE SAME TIME. THIS WEAK LOW AND AN ASSOCIATED COLD FRONT WILL
SWEEP INTO THE AREA LATE TUESDAY NIGHT. THIS WILL SERVE AS THE
KICKER TO GET THE STALLED FRONT OUT OF THE REGION. EXPECT TO SEE
SOME SCATTERED SHOWERS CONTINUE OVER NORTHERN ZONES THROUGH THE
LATE EVENING HOURS...BUT DRIER AIR ALOFT WILL DROP DOWN TO SLIGHT
CHANCE BY DAYBREAK WEDNESDAY. CLOSER TO THE COAST...HEAVIER RAINS
WILL CONTINUE EARLY TUESDAY NIGHT...BUT A TRANSITION TO LIGHTER
SHOWERS IS EXPECTED LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. AS THE UPPER LEVEL TROUGH AXIS SWEEPS THROUGH WEDNESDAY
AFTERNOON...STRONG DRY AND COLD AIR ADVECTION WILL TAKE HOLD.
RAPIDLY CLEARING SKIES AND DROPPING TEMPERATURES CAN BE EXPECTED.
LONG TERM...
AN OVERALL MUCH DRIER...COLDER...AND QUIETER WEATHER REGIME WILL
TAKE HOLD ON THURSDAY AND REMAIN IN PLACE THROUGH SUNDAY. A BROAD
UPPER LEVEL TROUGH WILL DOMINATE A LARGE PORTION OF THE CONUS AS A
STRONG HUDSON BAY VORTEX DEVELOPS. A SERIES OF CLIPPER SYSTEMS
WILL DESCEND THROUGH THE MIDWEST THURSDAY AND FRIDAY...BUT HIGH
PRESSURE WILL DOMINATE THE FORECAST AREA. TEMPERATURES WILL BE
SIGNIFICANTLY COOLER...AS NOTED BY THE 1000-500MB THICKNESS DROP
OF AROUND 100 METERS.
LATE FRIDAY NIGHT INTO EARLY SATURDAY...A MUCH STRONGER CLIPPER
SYSTEM WILL DIVE ACROSS THE PLAINS STATES AND SWEEP THROUGH THE
LOWER MISSISSIPPI VALLEY. ALTHOUGH MOISTURE WILL BE VERY
LIMITED...IT APPEARS THAT THERE WILL BE ENOUGH MID-LEVEL MOISTURE
ASSOCIATED WITH THE TROUGH AND COLD FRONT TO PRODUCE A SLIGHT
CHANCE OF PRECIPITATION. AT THIS TIME...MODEL SOUNDINGS ARE RIGHT
ON THE EDGE OF EITHER RAIN OR SNOW OVER THE NORTHERN THIRD OF THE
FORECAST AREA LATE FRIDAY NIGHT. GIVEN THE OVERALL UNCERTAINTY
ON THE AMOUNT OF MOISTURE AVAILABLE AND THE TEMPERATURE PROFILE
HAVE WENT WITH LIGHT RAIN SHOWERS. HOWEVER...A FEW SNOW FLURRIES
CANNOT BE COMPLETELY RULED OUT ACROSS SOUTHWEST MISSISSIPPI AND
NORTHERN PORTIONS OF THE FLORIDA PARISHES. AREAS CLOSER TO THE
I-12 CORRIDOR AND SOUTH WILL ONLY LIGHT SHOWERS OUT OF THIS
FEATURE EARLY SATURDAY MORNING. A STRONG SURGE OF COLD AND DRY AIR
ADVECTION WILL SWEEP IN BEHIND THIS FRONT...AS A 1030MB HIGH
BUILDS INTO THE REGION. TEMPERATURES WILL STRUGGLE TO BREAK OUT OF
THE LOWER 50S SATURDAY AFTERNOON...AND OVERNIGHT LOWS WILL COOL
INTO THE UPPER 20S AND LOWER 30S OVER THE NORTHERN HALF OF THE
FORECAST AREA. A LIGHT TO MODERATE FREEZE WILL BE POSSIBLE EARLY
SUNDAY MORNING. TEMPERATURES WILL MODERATE SLIGHTLY ON
SUNDAY...BUT WILL REMAIN WELL BELOW NORMAL.
AVIATION...
A RATHER COMPLEX SITUATION WITH FRONTAL BOUNDARY STALLING NEAR KMCB.
SOUTH OF THE BOUNDARY IS SOMEWHAT STABLE MARINE LAYER WITH SOME
RADIATIONAL AND ADVECTIVE FOG LOWERING VSBY IN SOME LOCATIONS TO
LESS THAN 1SM. THE CONDITIONALLY STABLE AIRMASS WILL DESTABILIZE
WITH AFTERNOON HEATING TO IMPART WIDESPREAD CONVECTION WITH HEAVY
RAINFALL TO IMPACT TERMINALS WITH REDUCED VSBY AND CEILINGS MAINLY
AFTER 18Z. THE EXCEPTION WILL BE KMCB WHERE CONVECTION ALONG THE
STATIONARY FRONT WILL LIKELY BE UNDERWAY AT TAF ISSUANCE. 24/RR
MARINE...
FRONTAL BOUNDARY APPEARS TO HAVE STALLED WELL NORTH OF THE COAST
WITH DEEP MARINE LAYER IN PLACE OVER THE COASTAL WATERS AND COASTAL
PLAINS. FRONT IS CLOSE ENOUGH HOWEVER TO RELAX THE GRADIENT FOR
LESSER WINDS TODAY. A LONG PERIOD SWELL TRAIN RUNNING 8-9 SECONDS IS
MAINTAINING A 6 FT GROUND SWELL WILL BE VERY SLOW TO DECAY AS A
STEADY STATE SITUATION HAS EVOLVED FROM THE FLORIDA STRAITS INTO THE
NORTH-CENTRAL GULF WATERS. EXPECTING 4 TO 6 FOOT SEAS TO PERSIST
TODAY INTO WEDNESDAY IN THE OUTER WATERS WHEN OFFSHORE FLOW DEVELOPS
TO DAMPEN THE SWELL TRAIN IN TIME. A PROLONGED PERIOD OF OFFSHORE
FLOW IS EXPECTED THROUGH NEXT WEEKEND ONCE THE FRONT ULTIMATELY
MOVES THROUGH THE COASTAL WATERS LATE TUESDAY. TIDES CONTINUE TO RUN
ABOUT 1 FT ABOVE NORMAL AND WILL LIKELY REMAIN THE CASE THROUGH
WEDNESDAY. THIS SHOULD HAVE MINIMAL IMPACTS OTHER THAN MINOR
INUNDATION OF LOW LYING AREAS IN THE TIDAL MARSHES. 24/RR
DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...CITY OF NEW ORLEANS
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING THREAT OF HEAVY RAIN/FLOODING TODAY-TUE
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 52 59 53 / 100 80 80 40
BTR 65 54 65 55 / 100 80 80 40
ASD 68 56 64 58 / 100 70 80 70
MSY 72 58 70 59 / 100 70 80 70
GPT 72 56 66 59 / 100 70 80 70
PQL 71 56 65 59 / 100 70 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Feb 11, 4:01 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 401 AM CST MON FEB 11 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 401 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND SIGNIFICANT PONDING OF WATER IS POSSIBLE WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. A FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS TODAY BUT WILL BE CAPABLE OF PRODUCING FLOODING RAINS...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 25 MPH THROUGH TONIGHT. TIDES WILL CONTINUE TO RUN ABOUT 1 FOOT ABOVE NORMAL THROUGH TONIGHT...CAUSING SOME MINOR IMPACTS IN LOWER LYING AREAS NEAR THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS AN AREA OF LOW PRESSURE AND A COLD FRONT MOVE THROUGH THE REGION. FREEZING CONDITIONS ARE ANTICIPATED TO RETURN TO THE OUTLOOK AREA SUNDAY MORNING. THIS WILL BE THE FIRST FREEZE AFTER A LENGTHY WARM SPELL...POSSIBLY IMPACTING EARLY BLOOMING FOLIAGE. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR NATIONAL WEATHER SERVICE TO REPORT ANY OBSERVED FLOODING IN YOUR AREA. 24/RR
In the hours before
Special weather statement, Feb 11, 4:33 AM CST, 4 hours 26 minutes before
LAZ034>037-039-040-046>050-056>059-071-072-MSZ068>071-077-080-081- 111230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 433 AM CST MON FEB 11 2013 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI... AT 429 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM COLUMBIA TO 9 MILES NORTH OF CATAHOULA...MOVING SOUTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... TANGIPAHOA...MOUNT HERMAN AND GROSSE TETE BY 440 AM... BATON ROUGE AIRPORT...GREENWELL SPRING AND DEXTER BY 445 AM... WATSON AND PORT ALLEN BY 450 AM... ROSELAND AND BRUSLY BY 455 AM... THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:01 AM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 11, 9:04 AM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Feb 11, 10:02 AM CST | River Flood Warning | LIX | Washington | 4 days |
| Feb 11, 10:02 AM CST | River Flood Warning | LIX | Saint Tammany | 6 days |
| Feb 11, 2:02 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa, Washington | 58 min |
| Feb 11, 3:18 PM CST | River Flood Warning | LIX | Saint Helena | 42 hr |
| Feb 11, 3:18 PM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 4 days |
| Feb 11, 3:18 PM CST | River Flood Warning | LIX | East Baton Rouge | 5 days |
| Feb 11, 3:18 PM CST | River Flood Warning | LIX | Ascension, Livingston | 4 days |
Nearby
River Flood Warnings in Louisiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.